Alert archive / Wisconsin / Gale Watches in 2017
Gale Watch 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Feb 9, 2017, 3:53 AM CST. It took effect at Feb 10, 2017, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 3:53 AM CST (09:53 UTC)
- In effect from
- Feb 10, 2017, 9:00 AM CST
- Expired
- Feb 9, 2017, 9:40 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
584 WHUS73 KMKX 090953 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 AM CST THU FEB 9 2017 ...BRISK NORTHWEST WINDS TODAY...GALES POSSIBLE FRIDAY... .HIGH PRESSURE WILL GRADUALLY SLIDE SOUTHEAST TOWARD MISSOURI TODAY...BRINGING BRISK NORTHWEST WINDS TO THE AREA. THE HIGH WILL THEN SLIDE EAST ACROSS THE OHIO RIVER VALLEY...RESULTING IN DIMINISHING WINDS BY MID TO LATE AFTERNOON. BRISK SOUTHERLY WINDS WILL RETURN ON FRIDAY...WITH THE POTENTIAL OF WINDS REACHING GALE FORCE LEVELS FOR A TIME. OTHERWISE...ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED. LMZ643>646-091800- /O.CON.KMKX.SC.Y.0014.000000T0000Z-170210T0000Z/ /O.NEW.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 AM CST THU FEB 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING BY LATE THIS AFTERNOON. WINDS BECOMING SOUTHERLY TONIGHT AND INCREASE RAPIDLY TO 15 TO 30 KNOTS ON FRIDAY. WINDS MAY REACH GALE FORCE LEVELS FOR A TIME ON FRIDAY. * WAVES: BUILDING TO 1 TO 3 FEET...HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX
3 follow-up statements
870 WHUS73 KMKX 091542 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 942 AM CST THU FEB 9 2017 ...BRISK NORTHWEST WINDS TODAY...GALES POSSIBLE FRIDAY... .HIGH PRESSURE WILL GRADUALLY SLIDE TOWARD THE CENTRAL MISSISSIPPI VALLEY REGION THIS AFTERNOON...BRINGING BRISK NORTHWEST WINDS TO THE AREA. THE HIGH WILL THEN SLIDE EAST ACROSS THE OHIO RIVER VALLEY...RESULTING IN DIMINISHING WINDS BY LATE AFTERNOON. BRISK SOUTHERLY WINDS WILL RETURN ON FRIDAY...WITH THE POTENTIAL OF WINDS REACHING GALE FORCE LEVELS FOR A BRIEF TIME. OTHERWISE...ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED. LMZ643>646-092345- /O.CON.KMKX.SC.Y.0014.000000T0000Z-170210T0000Z/ /O.CON.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 942 AM CST THU FEB 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING BY LATE THIS AFTERNOON. WINDS BECOMING SOUTHERLY TONIGHT AND INCREASE RAPIDLY TO 15 TO 30 KNOTS ON FRIDAY. WINDS MAY REACH GALE FORCE LEVELS FOR A BRIEF TIME ON FRIDAY. * WAVES: 1 TO 3 FEET TODAY...HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HENTZ WWW.WEATHER.GOV/MKX
579 WHUS73 KMKX 092049 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 PM CST THU FEB 9 2017 ...BRISK WEST WINDS...GALES POSSIBLE FRIDAY... .HIGH PRESSURE WILL GRADUALLY SLIDE TOWARD THE CENTRAL MISSISSIPPI VALLEY REGION INTO THIS EVENING...BRINGING BRISK WEST WINDS TO THE AREA. THE HIGH WILL THEN SLIDE EAST ACROSS THE OHIO RIVER VALLEY. BRISK SOUTHERLY WINDS WILL RETURN ON FRIDAY...WITH THE POTENTIAL OF WINDS REACHING GALE FORCE LEVELS FOR A BRIEF TIME. OTHERWISE...ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED. LMZ643>646-100500- /O.CON.KMKX.SC.Y.0014.000000T0000Z-170210T0000Z/ /O.CON.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 249 PM CST THU FEB 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WINDS: WEST WINDS 15 TO 25 KNOTS...DIMINISHING BY LATE THIS AFTERNOON OR EARLY THIS EVENING. WINDS BECOMING SOUTHERLY TONIGHT AND INCREASE RAPIDLY TO 15 TO 30 KNOTS ON FRIDAY. WINDS MAY REACH GALE FORCE LEVELS FOR A BRIEF TIME ON FRIDAY. * WAVES: 1 TO 3 FEET...HIGHEST WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
665 WHUS73 KMKX 100340 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 940 PM CST THU FEB 9 2017 ...GUSTY SOUTHERLY WINDS FRIDAY... .BRISK SOUTHERLY WINDS WILL DEVELOP FRIDAY MORNING AS LOW PRESSURE APPROACHES LAKE SUPERIOR. A FEW GALE FORCE GUSTS ARE EXPECTED. LMZ643>646-101145- /O.UPG.KMKX.GL.A.0002.170210T1500Z-170211T0000Z/ /O.NEW.KMKX.SC.Y.0015.170210T1200Z-170211T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 940 PM CST THU FEB 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WIND 15 TO 25 KNOTS EARLY FRIDAY MORNING INCREASING TO UP TO 30 KNOTS LATE IN THE MORNING, THEN VEERING SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS LATE IN THE AFTERNOON. A FEW GALE FORCE GUSTS TO 35 KNOTS. * WAVES: 1 TO 2 FEET BUILDING TO 4 TO 6 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Feb 9, 2:37 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 9, 2:37 AM CST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 237 AM CST Thu Feb 9 2017 .TODAY AND TONIGHT...Forecast confidence is high. The cold thermal trough over the area early this morning will slowly move off to the east today with a rapid return of a warmer airmass later tonight and Friday. Highs today will only be in the mid teens to lower 20s, with wind chills this morning in the -5 to -15 range. Fortunately, abundant sunshine will help to temper the cold. Very strong warm air advection kicks in tonight as surface high pressure slides by to our south and east and we get into an increasing southerly flow, especially above the decoupled boundary layer. Lows tonight will occur this evening, with rising temps after midnight. All the models are dry with the warm advection with the lower 6-7kft of the atmosphere looking quite dry. Wouldn't be surprised if we get some flurries north of Milwaukee and Madison later tonight, but not enough confidence or concern to include that right now. .FRIDAY...Forecast Confidence...High Milder air will return quickly Friday as high pressure departs. The warm air advection will provide a fair amount of lift on Friday, but looks too dry for precip over the forecast area. .SATURDAY AND SUNDAY...Forecast Confidence...Medium Models in decent agreement showing low pressure passing by to the south and well to the north later Saturday into Sunday. Models not showing a lot of precip with this system with southern Wisconsin sitting between the two lows. Did keep some pops Saturday night into Sunday morning. Temp profiles suggest a mix of rain and snow for this period. Still not seeing any signs of accumulating snow due to the borderline temps and light precip. Above normal temps will continue this weekend. .MONDAY THROUGH WEDNESDAY...Forecast Confidence...High Above normal temps and dry weather are expected ahead of an approaching trough on Monday. Looks dry as the trough moves through Monday night into Tuesday. Cooler temps are likely into midweek behind this trough. && .AVIATION/12Z TAFS/... VFR conditions are expected through the TAF period. Look for the brisk northwest winds to diminish this afternoon. Winds will back to southwest later this evening. && .MARINE... The small craft advisory will remain in place through this afternoon as brisk northwest winds continue. Those winds will diminish this afternoon as high pressure finally tracks over the area. Breezy southerly winds on the back side of the high pressure are expected Friday. Gusts should reach small craft advisory levels once again. Another high pressure system building in on Sunday will bring brisk northwest winds Sunday afternoon in to Sunday evening. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...SMALL CRAFT ADVISORY until 6 PM CST this evening for LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...Davis Friday THROUGH Wednesday...DDV
Hazardous weather outlook, Feb 9, 3:18 AM CST, 35 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 318 AM CST Thu Feb 9 2017 WIZ046-047-051-052-056>060-062>072-100930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 318 AM CST Thu Feb 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-100930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 318 AM CST Thu Feb 9 2017 959 PM CST Wed Feb 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect through this afternoon for brisk northwest winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday South Winds and waves will likely reach small craft advisory conditions Friday. Small craft advisory conditions are again expected Sunday afternoon into Sunday evening due to brisk northwest winds. www.weather.gov/mkx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.